Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


AnonymousUserAAnonymousUser Posts: 49,662
edited 06/11/2012 - 8:35 AM in Back Surgery and Neck Surgery
I got a Pro-Disc L S5-L1 replacement 06/17/09 approx 14 days after i started getting hives since that time iv stopped all meds and started seeing a allergerist he started me on some meds and also gave me a shot the hives slow down but are not gone. Has anyone else had this problem i was thinking i could be having a reaction to either the hardware or the inserts polyeatholen. I was reading the boards and notice someone else was having a rash problem thank you


  • Hiya >:D< Welcome to Spine Health >:D< I hope you enjoy the site as much as we all do here :D The only time i suffered hives was because of some medication i was given after my surgery :OO , sometimes this can also happen if "sister" drugs are given :S , this is medication that is the same or simular >:D< .keep us posted :H

    Angie >:D<
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    Welcome. I have a post about hives but it wasn't connected to surgery. I was having a reaction to a new med. Chantix. Boy was it aggravating and nerve racking! I started taking benadryl and it helped a lot. It still took a long time before I didn't have any rash at all. (I can just think about it now and start to itch. lol) Good luck in finding a solution. I know how it is and I feel for you. Take care

  • I had hives develop approx 4-6 weeks post op. Took Claritin daily for a while, now take it every 4-5 days when I feel them comming on. Cant figure out what is causing them. Dr said wont hurt taking Claritin. When I was having them daily it was rough. Its not too bad now if I catch it in time.
  • Wow!!! A year and a half ago I was fused (anteriorly) for C5/6 - went great, no problems.

    August 18th I was fused anteriorly for C6/7. I was put on Naproxen for swelling. By the third dose my hands had swollen so bad I couldn't even put my wedding ring above my fingernail! Needless to say I immediately stopped the medication. Within 24-36 hours the swelling was gone. About 3 days later my skin (mainly arms, legs and abdomen) became hypersensitive. If I even scratch softly a few minutes later I have hives. About 15 minutes later if I don't touch it, it goes away. My NS has no clue. I too have found that Claritin helps, but if this is a chemical/body change from the surgery, how long will it last? Nice to see (not in a good way mind you) that others have had this. Wow.....
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • I had developed hive after 10days of surgery .Surgery was on 8-26-09. I had been taking Chantix 2 weeks prior to surgery.I have been off all meds for 33days,except benadryl and predazone.I still have the hives everyday.They are not as often now , but I have them about 5 times a day still.
  • I have not had hives in about 2/3 weeks (knock on wood) and have not taken anyting for them. Hopefully its over for me. Had them almost a year.
  • Did you ever find out what was causing them? Did you take chantix when you felt the coming on?
  • Howdy Wood64,

    If I *don't* scratch, hives stay way - that doesn't mean I don't itch! I have found still that *any* scratching, even softly, I get hives in that area still, and like before if I don't touch the area, about 15 minutes later it is like they were never there! Claritin I now take about every 3 days there abouts. I don't know if it is the bodies way of dealing with the abundance of drugs we get (anesthesiologist's give the most), stress, or some weird chemical change. I just hope they go away. My NS has no clue...but to be fair, it is not his area of course. I see them getting less and less - so *I* personally connect it to my surgery. As long as they continue to reduce, I am going to take it in stride I guess. Good luck with yours man!!!

    Here's the odd part - I don't get them on my feet or face. Legs, arms abdomen yes. I guess either different lymph nodes or skin?

    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • Thanks for the reply,, Mine are the same as yours , I try not to scratch then,but when I do,I get welts in that area,,I do get them on my feet(top and bottom)neck,ears,fore head,arms,back, legs,buttocks, hands(palm and back).They don't know what is causing them either,but I wish they would go away
  • Howdy Wood64,

    I just looked down and saw that we had surgeries in totally different areas, yet the same or very close to the same symptoms - its gotta be something to do with the meds given during the surgery is my guess. Why it stays though I don't understand - the allergen is out of our systems, right? Hummm....

    When I was a kid (too young to remember) I was in a fire. I was wearing those plastic "feety pj's" and they melted onto the soles of my feet. Up until my 20's I would go through phases where the pads of my feet would peel. It hasn't happened for almost 20 years, *but* I had a few days after this hive business started that my feet peeled in sheets! It was weird, no itching mind you, but a whole layer of skin on the soles of both feet came off over a period of about 3 days. Nothing there since. If it isn't something injected/given to us, it must be our bodies "stress adjustment" as part of the healing. I've read where most folks are finished with hives between 6 months and a year. For most of us, that covers the healing time.... Maybe???
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • sunny1966ssunny1966 VIRGINIAPosts: 1,385
    I had hives for about a month. They started about a month after I started taking Chantix. I took the benadryl and it helped a lot. Knock on wood I haven't had any problems with them for a while now. I still have terrible nausea everyday. I'm still taking the Chantix but still smoking a few a day..I know, I know. lol.
    Hope you get better soon,
  • I had prodisc replacement on2/27/12 (L-5 S1). I start getting hive 2 days ago and this morning I am covered from head to toe. Im taking benedryl but not helping much. I reduced my meds over a weeks ago to once at night(4mg dilaudid).
Sign In or Register to comment.